Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Is melatonin safe to take if one has allergy to aspirin and glaucoma?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 8471 Questions
Is melatonon safe to take with an asprin allergy,and glocuma
Posted Sun, 16 Mar 2014 in Sleep Disorders
Answered by Dr. Michelle Gibson James 33 minutes later
Brief Answer: no interactions known Detailed Answer: HI, thanks for using healthcare magic Melatonin is used to help with some types of sleep disorders. It helps in the sleep cycle. In terms of interactions, melatonin is not similar in structure or metabolism to aspirin or statin drugs. This means that there is no interaction. The allergy to aspirin and to the statins would not mean that there is a risk of allergy to melatonin. In terms of glaucoma, there are different types of medications that can be used for glaucoma. There is a possibility of a minor interaction with only one of these glaucoma agents, timolol, this interaction is actually a positive one. The use of melatonin and timolol together can possibly decrease any toxicity related to timolol. It can decrease sleep disturbance related to the timolol. If you are using other glaucoma meds, there is no known interaction with melatonin. You can consider the use of the melatonin. I hope this helps , feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor